Heavy Rain, Apache
- When
- February 10, 6:00 PM MST to February 13, 3:00 AM MST
- Where
- Apache County, Countywide
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.396, -109.489 (the zone’s center; the record gives no point)
A strong storm system drew moist subtropical air from the Pacific to give northern Arizona widespread moderate to heavy rains. This precipitation event began Thursday night (02/10) and lasted through the early hours on Sunday (02/13).
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
A strong storm system drew moist subtropical air from the Pacific to give northern Arizona widespread moderate to heavy rains. This precipitation event began Thursday night (02/10) and lasted through the early hours on Sunday (02/13). Rainfall totals of 2 to 3 inches were common in many locations...with locally heavier amounts found in portions of Yavapai and Northern Gila counties.Flooding caused road closures in Black Canyon City, Walker, Pinedale, and Globe. Paper Mill Road in Snowflake was washed out by the flood waters. Highway 377 was closed due to flooding between Heber and Holbrook. A trailer park in Black Canyon City was evacuated before the water rose into the parking lot. No trailers were damaged. Minor pasture flooding was reported in Cornville. A trailer park in the community of Tonto Creek was evacuated. Flood waters entered homes in Porter Creek Estates (near Show Low). Some Storm Total Precipitation Amounts (Inches):Bagdad 3.94 Crook Trail 3.02Bellemont 1.40 Humbug Creek 4.69Cottonwood 2.08 Cherry 3.41Flagstaff 1.95 White Horse Lake 3.70Grand Canyon Airport 1.32 Carrizo 2.80Grand Canyon N Rim 1.99 Baker Butte 4.00Jerome 3.60 Workman Creek 7.80McNary 1.70 Munds Park 3.12Payson 3.96 Peeples Valley 4.39Prescott 1.77 Prescott Airport 1.37Saint Johns 0.49 Sedona 2.15Strawberry 3.25 Tonto Natural Bridge 3.53Winslow 0.60 Yarnell 4.25River Stage Crests (Feet) for the Storm:Verde River at Clarkdale 17.9 (Flood Stage 14.0) at Camp Verde 22.0 (Est Bankful 25.0)Granite Creek at Prescott 9.7 (Bankful 9.0)Oak Creek at Sedona 11.1 (Flood Stage 14.0) at Cornville 13.7 (Flood Stage 9.0)
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Feb 10, 4:00 PM MST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF 400 PM MST THU FEB 10 2005 .SYNOPSIS...A PACIFIC STORM SYSTEM WILL MOVE ACROSS ARIZONA TONIGHT AND REMAIN OVER THE AREA THROUGH EARLY SUNDAY. RAIN WILL BECOME HEAVY AT TIMES AND SIGNIFICANT RAINFALL TOTALS CAN BE EXPECTED. IMPROVING WEATHER CAN BE EXPECTED ON SUNDAY AND INTO THE EARLY PART OF NEXT WEEK. && .DISCUSSION...A MOIST SOUTHERLY FLOW WILL SET UP ACROSS THE REGION TONIGHT AHEAD OF THE LOW PRESSURE TROUGH IN THE EPAC. MOISTURE WILL INCREASE OVERNIGHT AND SHOWERS ARE EXPECTED AS EARLY AS THIS EVENING OVER THE SRN ZONES. SNOW LEVELS WILL START OUT AROUND 7000 FEET OWING TO TRAPPED COOL BOUNDARY LAYER AIR AND WET BULB EFFECTS...BUT WILL RISE TO ABOVE 8000 FEET BEFORE MORNING. BY FRIDAY...A DEEP LAYER OF SUBTROPICAL MOISTURE WILL BE OVER THE AREA...MAINLY FROM THE MOGOLLON RIM SOUTHWARD. BY FRIDAY...DYNAMICS AND OROGRAPHICS WILL INCREASE IN STRENGTH RESULTING IN DEEP UVV OVER THE AREA AND A SIGNIFICANT INCREASE IN PCPN...ESPECIALLY OVER THE MOGOLLON RIM AND SOUTHWARD. BOTH GFS AND ETA MODELS SHOW SIGNIFICANT AMOUNTS OF PCPN FALLING ACROSS THE AREA WITH ONE TO TWO INCHES EXPECTED...AND UP TO THREE INCHES OR MORE IN A FEW LOCATIONS. HAVE ISSUED A FLASH FLOOD WATCH FOR THE WRN ZONES FOR FRIDAY MORNING THROUGH SATURDAY EVENING. SYSTEM MOVES OUT QUICKLY ON SUNDAY AND IMPROVING WX CONDITIONS ARE EXPECTED THROUGH THE EARLY PART OF NEXT WEEK. ANOTHER SYSTEM ARRIVES MIDWEEK WITH ANOTHER CHANCE OF SHOWERS. DB && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FRIDAY MORNING THROUGH SATURDAY EVENING ZONES 004>008-015-016-018-037-038. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 720 AM MST THU FEB 10 2005 AZZ004>018-037>040-111400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 720 AM MST THU FEB 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEATHER DISTURBANCE IS EXPECTED TO BRING SIGNIFICANT AMOUNTS OF PRECIPITATION TO NORTHERN AND CENTRAL ARIZONA BEGINNING FRIDAY AFTERNOON AND CONTINUING THROUGH SUNDAY MORNING. WIDESPREAD RAINFALL AMOUNTS OF ONE TO TWO INCHES CAN BE EXPECTED WITH UP TO 3 INCHES POSSIBLE IN A FEW AREAS...MAINLY OVER PORTIONS OF YAVAPAI COUNTY...NORTHERN GILA COUNTY...SOUTHERN COCONINO COUNTY...AND THE WHITE MOUNTAINS. FOR MORE DETAILS SEE...PHXSPSFGZ... SPECIAL WEATHER STATEMENT. TC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1210 PM MST THU FEB 10 2005 AZZ004>018-037>040-110000- BLACK MESA AREA-CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY- KAIBAB PLATEAU-LITTLE COLORADO RVR VLY IN APACHE CO- LITTLE COLORADO RVR VLY IN COCONINO CO- LITTLE COLORADO RVR VLY IN NAVAJO CO-MARBLE AND GLEN CANYONS- NORTHEAST PLATEAU AND MESAS SOUTH OF 264- NORTHEAST PLATEAUS AND MESAS 264 NORTH-NORTHERN GILA COUNTY- OAK CREEK AND SYCAMORE CANYONS-WESTERN MOGOLLON RIM-WHITE MOUNTAINS-YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS- 1210 PM MST THU FEB 10 2005 ...WINTER STORM SYSTEM TO BRING WET WEATHER TO NORTHERN ARIZONA TONIGHT THROUGH SATURDAY... A WEATHER DISTURBANCE IS EXPECTED TO BRING SIGNIFICANT AMOUNTS OF PRECIPITATION TO NORTHERN AND CENTRAL ARIZONA BEGINNING LATE THIS AFTERNOON...BECOMING HEAVY ON FRIDAY...AND TAPERING OFF LATE SATURDAY. THIS STORM SYSTEM WILL TAP A WARM AND MOIST SUBTROPICAL AIRMASS...HOWEVER LINGERING COLD AIR WILL CAUSE SNOW LEVELS TO BRIEFLY LOWER TONIGHT WITH SOME ACCUMULATING SNOWS POSSIBLE IN PORTIONS OF THE MOGOLLON RIM. RAINFALL AMOUNTS OF ONE TO TWO INCHES CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE...MAINLY OVER YAVAPAI COUNTY...NORTHERN GILA COUNTY...AND COCONINO COUNTY. AREAS OF CONCERN FOR FLASH FLOODING INCLUDE THE OAK CREEK CANYON AREA...THE HAVASU CREEK AREA...THE PARIA RIVER...AND THE VALLEYS OF NORTHERN GILA AND YAVAPAI COUNTIES. SNOW LEVELS WILL START OFF AROUND 6500 FEET TONIGHT AND INCREASE TO NEAR 8000 FEET EARLY FRIDAY MORNING. SNOW LEVELS ARE EXPECTED TO DROP TO AROUND 7500 FOOT ON SATURDAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO...OUR WEBSITE AT WEATHER.GOV/FLAGSTAFF...OR YOUR FAVORITE WEATHER PROVIDER FOR THE LATEST ON THIS DEVELOPING STORM.
The national radar mosaic for the moment the first event began.
5 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441286, 5441287, 5441288, 5441289, 5441290.